Previous |  Up |  Next


Title: Conditions for bimodality and multimodality of a mixture of two unimodal densities (English)
Author: Došlá, Šárka
Language: English
Journal: Kybernetika
ISSN: 0023-5954
Volume: 45
Issue: 2
Year: 2009
Pages: 279-292
Summary lang: English
Category: math
Summary: Conditions for bimodality of mixtures of two unimodal distributions are investigated in some special cases. Based on general characterizations, explicit criteria for the parameters are derived for mixtures of two Cauchy, logistic, Student, gamma, log-normal, Gumbel and other distributions. (English)
Keyword: bimodality
Keyword: unimodality
Keyword: multimodality
Keyword: mixture of two unimodal distributions
MSC: 60E05
MSC: 62E10
idZBL: Zbl 1165.62304
idMR: MR2518152
Date available: 2010-06-02T18:31:26Z
Last updated: 2013-09-21
Stable URL:
Reference: [1] J. Behboodian: On the modes of a mixture of two normal distribution.Technometrics 12 (1970), 131–139.
Reference: [2] H. W. Block, Y. Li, and T. H. Savits: Mixtures of two normal distributions: Modality and failure rate.Statist. Probab. Lett. 74 (2005), 253–264. MR 2189464
Reference: [3] A. C. Cohen: Compound normal distribution (Advanced Problems and Solutions).Amer. Math. Monthly 63 (1956), 129.
Reference: [4] Š. Došlá: Bimodální rozdělení (Bimodal Distributions).Master Thesis, Charles University, Prague 2006.
Reference: [5] I. Eisenberger: Genesis of bimodal distributions.Technometrics 6 (1964), 357–363. MR 0184314
Reference: [6] F. Helguero: Sui Massimi Delle Curve Dimorfiche.Biometrika 3 (1904), 85–98.
Reference: [7] J. H. B. Kemperman: Mixture with a limited number of modal intervals.Ann. Statist. 19 (1991), 2120–2144. MR 1135167
Reference: [8] T. M. Sellke and S. H. Sellke: Chebyshev inequalities for unimodal distributions.Amer. Statist. 51 (1997), 34–40. MR 1440938
Reference: [9] C. A. Robertson and J. G. Fryer: Some descriptive properties of normal mixtures.Skand. Aktuarietidskr. 52 (1969), 137–146. MR 0267674
Reference: [10] J. Wessels: Multimodality in a family of probability densities, with application to a linear mixture of two normal densities.Statist. Neerlandika 18 (1964), 267–282.


Files Size Format View
Kybernetika_45-2009-2_6.pdf 942.6Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo